• 💊 Other Drugs 💊 Welcome back Guest!

    Forum Guidelines Bluelight Rules
  • Notable Threads 1 Notable Threads 2
    Notable Threads 3 Addiction Support
    Emergency Services Benzo Guide v.1
    Addiction Stories Scary Case Studies
    Biology, Pharmacology & Drugs 101

Stimulants Speed/Amphetamine, can it cause acne?

Firth

Bluelighter
Joined
May 5, 2014
Messages
168
Location
NW UK
Can the use of speed/amphetamine sulphate cause acne/breakouts following (a few days-a couple of weeks) after the last use of them?
 

flyhighk

Bluelighter
Joined
Apr 26, 2013
Messages
3,131
Location
Lebanon
I don't think stimulants can directly cause acne, but they could indirectly by making you sweat more, thus facilitating bacterial growth. If you take care of yourself (good hygiene), you shouldn't worry.
I'm just guessing here so I could be wrong.
 

Firth

Bluelighter
Joined
May 5, 2014
Messages
168
Location
NW UK
It seems that the general concencus is that amphetamines don't, but may do indirectly. I used a small amount on Sunday night and haven broken out badly since, I was wondering if it could have been linked to this night.
 

Bambooshoot

Bluelighter
Joined
Apr 23, 2012
Messages
439
Indirectly, yes. Things that exasperated acne are sweating and poor diet also hair on the face(Like a fringe). And as we know while on amphetamines our appetite is little to none. So I would think that the reason for the breakout a couple of weeks after has been to do with your poor diet while on them. Hope this helps.
 

DopeIsKing

Greenlighter
Joined
Jan 28, 2014
Messages
45
Location
New York
Yea they can cause acne. The sweating as mentioned above and the anxiety or restlessness you may get while under the influence of an amphetamine can cause you to touch your face or fiddle with your hair or whatever. The more oily and sweaty your face gets. The higher the risk of worsening your acne. Unfortunate truth
 

AlphaMethylPhenyl

Moderator: MH
Staff member
Joined
Jul 2, 2008
Messages
7,679
Location
Liminal
Yes, as stress can, and amphetamine-type compounds have the potential to cause more stress than anything else.
 

sailor bugg

Bluelighter
Joined
Jun 2, 2014
Messages
735
Well when you use speed it raises your body temperature and causes you to sweat more. Combine that with the general fidgetiness speed gives you and that some people end up touching/picking at their face because of it and general lack of good diet when bingeing I'd say yea it can indirectly lead to acne.
 

Psychonauticunt

Bluelighter
Joined
Jun 1, 2010
Messages
1,312
As many people have already pointed out, I am not aware of any direct mechanism by which it causes acne, but many of its (side) effects are predisposing factors for acne. It's the same as damage to teeth; unless the caustic amphetamines actually come into direct contact with tooth enamel, they do not directly have any effe all cct on your teeth, but apart from the obvious one of bruxism from excessive use, extended periods of dehydration (and a very dry mouth as anyone will testify), poor dental hygiene and a poor or non-consistent diet all contribute to dental deterioration.

I've never had the problem myself but can easily picture the mechanisms by which it might occur and when the speed junkies I know have gone clean, there was a significant improvement in the skin condition of the vast majority of them.

When used in moderation, amphetamines are fairly benign. Their side effect profile just happens to include dehydration and malnutrition, unless you're careful, and their addictive potential often leads to binging, which makes it all the worse. It's more what you do (and don't do) while tweaking than the drug itself, unless your doses are excessive.
 
Top